Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rachk3315

hair loss post sccutane

Recommended Posts

Hey guys..I'm nervous ..I'm still losing hair in clumps post accutane ..I'm a female and I asked my hair dresser if she felt my hair was not thin and in good condition..but whenever I shower my hair falls out and when I brush it it falls out a lot..how long should I expect this to go on..before I see a doctor??? Help I don't wanna lose all my hair!!!

Link to comment
Share on other sites

Hey guys..I'm nervous ..I'm still losing hair in clumps post accutane ..I'm a female and I asked my hair dresser if she felt my hair was not thin and in good condition..but whenever I shower my hair falls out and when I brush it it falls out a lot..how long should I expect this to go on..before I see a doctor??? Help I don't wanna lose all my hair!!!

Go to your dermatologist as soon as you can. I'm making an appointment to go to mine tomorrow. I finished accutane about 2. 5 years ago and over the past month my hair has thinned out an enormous amount. I can see my scalp all over the top of my head when I move my hair around. There is no male pattern baldness in my family as both of my grandfathers had full heads of hair into old age. My dad and brother do too. My hair used to be very thick and now its falling out so fast! I think this may be more depressing than having acne....

Link to comment
Share on other sites

Hey guys..I'm nervous ..I'm still losing hair in clumps post accutane ..I'm a female and I asked my hair dresser if she felt my hair was not thin and in good condition..but whenever I shower my hair falls out and when I brush it it falls out a lot..how long should I expect this to go on..before I see a doctor??? Help I don't wanna lose all my hair!!!

Hi there; you need to go to your doctor/derm asap and ask to get your blood tested, for iron levels etc (Telogen Effluvium can be a condition accutane can cause, it basically means hair-loss caused by some type of drug/medication). It is definitely a reversible condition that usually subsides after a year or so.. Try not worry.

Two things to note... If your hair-loss is indeed being caused by the accutane you were on.. Then there really isn't anything you can do about it but wait it out. Improvements can easily happen over time so don't worry too much. Second thing.. When you go to your derm you need to get your blood tested as well for Iron levels.. Lower iron levels can also be a cause for hair shedding meaning you would just have to correct your iron levels in order to notice improvement.

If your Derm doesn't notice any abnormalities in your blood test levels (ie: Iron deficiency) then the cause of your hair-loss is more than likely the Accutane. In which case as I said; you just have to wait it out for improvements.

Hope this helps :] You will be ok!

Edited by Jxr
Link to comment
Share on other sites

RachK335- Go have your Iron levels checked, Biotin and thyroid (if you have anyother symptoms) Since you are female it more then likely is TE. Accutane is known to cause iron and biotin problems.

My hair is better after 2.5yrs, though I won't lie it is not the same as before

good luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×